MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-11-52E
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Swelling/ Edema (4577)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: "i have an explanted mdm from a patient.The operating surgeon who revised it has requested it be sent back to stryker for investigation." update: patient had pain and swelling at hip - pseudo tumour collection of fluid.Reason for revision: pain and swelling secondary to armd.During the revision, corrosion at interface between dm liner and the shell was noticed.Shell, liner and head were revised.The stem remained implanted.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr & corrosion involving a trident shell was reported.The event for corrosion was confirmed via inspection of the returned device.Method & results: -product evaluation and results: visual inspection of the returned device indicated bone ingrowth was observed on the device.Damage was consistent with the interaction between the mdm metal liner and the shell.Black debris was observed on the mating surfaces.The appearance of the debris is consistent with a corrosion product and material transfer from the shell/biological material.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the cause of revision for the patient pain and swelling at hip - pseudo tumor collection of fluid.Visual inspection of the returned device indicated bone ingrowth was observed on the device.Damage was consistent with the interaction between the mdm metal liner and the shell.Black debris was observed on the mating surfaces.The appearance of the debris is consistent with a corrosion product and material transfer from the shell/biological material.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT HEMISPHERICAL SOLID BACK SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21442661
Report Number0002249697-2025-00226
Device Sequence Number14584725
Product Code LPH
UDI-Device Identifier04546540431868
UDI-Public04546540431868
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number500-11-52E
Device Lot Number75233501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date02/23/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale